Théorie des nombres/Géométrie différentielle
Sur les rayons de Hall en approximation diophantienne
[On Hall rays in the Diophantine approximation]
Comptes Rendus. Mathématique, Volume 344 (2007) no. 10, pp. 611-614.

We prove that the existence of a Hall ray in the Lagrange spectrum of the approximation constants of a real number by rational ones generalizes to many Diophantine approximation problems, as an application of the possibility to prescribe big enough asymptotic penetration heights of geodesic lines in a cusp neighborhood of a finite volume negatively curved Riemannian manifold.

Nous montrons que l'existence d'un rayon de Hall dans le spectre de Lagrange des constantes d'approximation d'un nombre réel par des nombres rationnels se généralise à de nombreux problèmes d'approximation diophantienne, comme conséquence de la possibilité de prescrire arbitrairement une hauteur de pénétration asymptotique suffisamment grande d'une géodésique dans un voisinage d'une pointe d'une variété riemannienne de volume fini à courbure strictement négative.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2007.03.027
Parkkonen, Jouni 1; Paulin, Frédéric 2

1 Department of Mathematics and Statistics, P.O. Box 35, 40014 University of Jyväskylä, Finland
2 DMA, UMR 8553 CNRS, École normale supérieure, 45, rue d'Ulm, 75230 Paris cedex 05, France
@article{CRMATH_2007__344_10_611_0,
     author = {Parkkonen, Jouni and Paulin, Fr\'ed\'eric},
     title = {Sur les rayons de {Hall} en approximation diophantienne},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {611--614},
     publisher = {Elsevier},
     volume = {344},
     number = {10},
     year = {2007},
     doi = {10.1016/j.crma.2007.03.027},
     language = {fr},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2007.03.027/}
}
TY  - JOUR
AU  - Parkkonen, Jouni
AU  - Paulin, Frédéric
TI  - Sur les rayons de Hall en approximation diophantienne
JO  - Comptes Rendus. Mathématique
PY  - 2007
SP  - 611
EP  - 614
VL  - 344
IS  - 10
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2007.03.027/
DO  - 10.1016/j.crma.2007.03.027
LA  - fr
ID  - CRMATH_2007__344_10_611_0
ER  - 
%0 Journal Article
%A Parkkonen, Jouni
%A Paulin, Frédéric
%T Sur les rayons de Hall en approximation diophantienne
%J Comptes Rendus. Mathématique
%D 2007
%P 611-614
%V 344
%N 10
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2007.03.027/
%R 10.1016/j.crma.2007.03.027
%G fr
%F CRMATH_2007__344_10_611_0
Parkkonen, Jouni; Paulin, Frédéric. Sur les rayons de Hall en approximation diophantienne. Comptes Rendus. Mathématique, Volume 344 (2007) no. 10, pp. 611-614. doi : 10.1016/j.crma.2007.03.027. http://www.numdam.org/articles/10.1016/j.crma.2007.03.027/

[1] Bugeaud, Y. Approximation by Algebraic Numbers, Cambridge Tracts in Math., vol. 160, Cambridge Univ. Press, 2004

[2] Cusick, T.; Flahive, M. The Markoff and Lagrange Spectra, Math. Surveys Monographs, vol. 30, Amer. Math. Soc., 1989

[3] Goldman, W.M. Complex Hyperbolic Geometry, Oxford Univ. Press, 1999

[4] Hersonsky, S.; Paulin, F. Diophantine approximation for negatively curved manifolds, Math. Z., Volume 241 (2002), pp. 181-226

[5] Hersonsky, S.; Paulin, F. Diophantine approximation on negatively curved manifolds and in the Heisenberg group, Cambridge, 2000 (Burger, M.; Iozzi, A., eds.), Springer-Verlag (2002), pp. 203-226

[6] Hindry, M.; Silverman, J. Diophantine Geometry: An Introduction, Graduate Texts Math., vol. 201, Springer-Verlag, 2000

[7] Holzapfel, R.-P. Ball and Surface Arithmetics, Aspects of Math., vol. 29, Vieweg, 1998

[8] Kellerhals, R. Quaternions and some global properties of hyperbolic 5-manifolds, Canad. J. Math., Volume 55 (2003), pp. 1080-1099

[9] J. Parkkonen, F. Paulin, Prescribing the behaviour of geodesics in negative curvature, en préparation

[10] Poitou, G. Sur l'approximation des nombres complexes par les nombres des corps imaginaires quadratiques dénués d'idéaux non principaux, Ann. Sci. École Norm. Sup., Volume 70 (1953), pp. 199-265

[11] Schmidt, A.L. On the approximation of quaternions, Math. Scand., Volume 34 (1974), pp. 184-186

[12] Vigneras, M.-F. Arithmétique des algèbres de quaternions, Lecture Notes in Notes, vol. 800, Springer-Verlag, 1980

[13] Waldschmidt, M. Diophantine Approximation on Linear Algebraic Groups, Grundlehren Math. Wiss., vol. 326, Springer-Verlag, 2000

Cited by Sources: